Medication

runthe
By runthe Latest Reply 2010-05-17 13:15:47 -0500
Started 2010-05-16 10:51:11 -0500

Good morning everyone. I am sick to my stomach today. I am taking so much medication that it is making me sick to my stomach and running me to the bathroom. I force myself to eat meals because I am on insulin and metformin. My blood glucose is good 130. I was thinking about stop taking my insulin until my stomach is better. any suggestions. thanks


11 replies

Gabby
GabbyPA 2010-05-16 14:56:01 -0500 Report

This sounds more like a Metformin problem. Your symptoms are that of metformin. Can you call your doctor in the morning and ask them about it. As far as I know insulin doesn't cause stomach upset.

monkeymama
monkeymama 2010-05-16 16:40:13 -0500 Report

I agree with you on this one. Both my dad and I had a BAD reaction to Metformin and is on our allergy list for this reason now. Be careful!

runthe
runthe 2010-05-16 21:22:27 -0500 Report

I had problems with metformin before and dr took me off of it. My diabetic clinic put me back on metformin knowing that it would make me sick. i believe i will stop taking the metformin until i go back to the doctor.

monkeymama
monkeymama 2010-05-16 13:11:30 -0500 Report

Hello there! Have you tried taking something like Prilosec or ZAntac for you stomach before taking your medications? Sometimes where/if you are on a lot of medications your stomach can get irritated from all of it. My oldest daughter is on a lot of medications and she is having to be put on something for her stomach. Because her stomach is not too happy with everything she is on. Hope you feel better soon. :)

runthe
runthe 2010-05-16 21:16:55 -0500 Report

I am taking metoclopramide and protonix for my stomach. Dr
said that I have diabetic gastroparesis which is why I have to take the metoclopramide 3 times a day. I always seems to be full all the time

Gabby
GabbyPA 2010-05-17 08:33:49 -0500 Report

Oh, well that opens up a whole new can of worms. Gastroparesis is a rough thing. Have you checked out the discussions on it? There might be some other things going one then and I would talk to the doctor as soon as you are able.

runthe
runthe 2010-05-17 13:15:47 -0500 Report

Thank Gabby i really don't know that much about gastroparesis. I will most def check out the discussions on it

Harlen
Harlen 2010-05-16 11:06:55 -0500 Report

Hello
I am so sorry your not feeling well
Have you called your Doc yet to tell them whats going on?
Is 130 a lot better then you have normly?
For me if I stopped taking my insulin I would get so sick BS would go thrue the roof and I would go to the ER and that I realy do not wish to do .
I hope you feel better soon
Best wishes
Harlen

runthe
runthe 2010-05-16 11:30:02 -0500 Report

My doc is aware of this they gave me meds to control this. he said something about me having a diabetic stomach or something. 130 is good for me right now, It has always been in the 250 - 600 range before insulin. I have been taking my meds with food and I guess that by me taking so many pills for my other illness my stomach just cant take it. thanks Harlan for your concern

Harlen
Harlen 2010-05-16 13:16:24 -0500 Report

I still would not quit the insulin for every thing I know its a shot and not pills .Are you on insulin pills?
Tdo hope your feeling better soon
best wishes
Harlen

Next Discussion: bariatric surgery. »